MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 ACTIS BROACH SIZE 2; HIP INSTRUMENT - BROACH

DEPUY IRELAND - 3015516266 ACTIS BROACH SIZE 2; HIP INSTRUMENT - BROACH
Catalog Number 301001020
Medical Device Problem Codes Material Discolored (1170); Device-Device Incompatibility (2919); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the calcar planar and neck trial got stuck on the size 2 broach trunion.There was some delay in the case in order to remove the neck trial from the broach.No patient consequence was reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the calcar planar and neck trial got stuck on the size 2 broach trunion.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the [actis broach size 2].Additionally, circular light scratching on the proximal end, around the base of the post and the post itself that mates with the handle was found, the observed markings are due to the calcar reamer spinning to make a plateau out of the proximal end of the femur.This occurrence can be attributable to normal use of the device.Functional test was performed with a lab sample broach handle {952210500 / j0311] and the actis broach size 2 received assembled and disassembled as intended.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the [actis broach size 2] was found to have no damage or defects.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed. as part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, h6 health effect - impact code & medical device problem code if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there were no adverse consequences that affected the patient besides some delay in the case in order to remove the neck trial from the broach.There is no indication that the calcar planar or the neck trial have any damage.The damage associated is on the trunion of the size 2 broach.The trunnion was worn down and almost charred black frim.Trying to calcar plane over it.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ACTIS BROACH SIZE 2
Common Device Name
HIP INSTRUMENT - BROACH
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17443045
Report Number1818910-2023-15772
Device Sequence Number2598383
Product Code QBO
UDI-Device Identifier10603295548614
UDI-Public10603295548614
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301001020
Device Lot NumberPG334662
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer08/01/2023
09/05/2023
09/13/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/15/2023
09/06/2023
09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale